What shouldn't I do if someone is experiencing an opioid overdose?

DO NOT:

▪ put the individual into a cold bath or shower. They could drown.

 inject the person with any substance other than Naloxone (saltwater, milk, “speed”, etc.).This does not work.

▪ try to make the person vomit or give them something to eat or drink. They could choke.

▪ give over-the-counter drugs or vitamins (No-Doz, Niacin). These do not help


CALL 911: Pursuant to the “Good Samaritan” protection law (Tennessee Code Annotated, Section 63-1-156), “any person who in good faith seeks medical assistance for a person experiencing or believed to be experiencing a drug overdose shall not be arrested, charged, or prosecuted for a drug violation if the evidence for the arrest, charge, or prosecution of the drug violation resulted from seeking such medical assistance” AND “any person who is experiencing a drug overdose and who in good faith seeks medical assistance for or is the subject of a request for medical assistance shall not be arrested, charged, or prosecuted for a drug violation if the evidence for the arrest, charge, or prosecution of the drug violation resulted from seeking such medical assistance.”